Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 40, NWS Albuquerque, NM

June 2, 2006Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2006, 8:28 PM MDT for Roosevelt County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2006, 8:28 PM MDT (02:28 UTC)
Expired
Jun 2, 2006, 9:30 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 69 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 2, 3:00 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 2 2006

.DISCUSSION...AFTERNOON STORMS PRETTY MUCH HAVE FIRED OVER THE
HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND SOUTHWEST
MOUNTAINS...AND HAVE BEEN SLOWLY DRIFTING OFF THE MOUNTAINS OVER
THE ADJACENT HIGHLANDS.

DRIER AND MORE STABLE AIR EVIDENT NORTHWEST PLATEAU AND WESTERN
PORTION OF MCKINLEY COUNTY COMPARED TO THURSDAY. AS DRIER AIR WORKS
AROUND THE UPPER HIGH CENTER SATURDAY AND SUNDAY...THETA-E RIDGE
AXIS BECOMES SUPPRESSED TOWARDS SOUTHERN AND EASTERN BORDERS OF OUR
FORECAST AREA.

MAXIMUM TEMPERATURES SATURDAY WILL APPROACH RECORD NUMBERS...MAINLY
AT SOME OF THE HIGHER TERRAIN AND OVER THE WESTERN HALF. WHERE LOW
LEVEL MOISTURE REMAINS DEEPER...IN THE EASTERN PLAINS...SUSPECT WILL
NOT SEE THE UPPER 90S TO LOW 100S NEEDED TO REACH THE RECORD VALUES.
SUNDAY/S RECORDS MAY BE MORE IN JEOPARDY IN THE EAST...WITH
ESTABLISHED RECORDS NOT QUITE AS HIGH AS SATURDAY/S.

SUNDAY AND MONDAY LOOK TO BE THE QUIETEST DAYS CONVECTION-WISE. NAM
STILL SUGGESTS THERE MAY BE A WEAK BOUNDARY THAT MOVES INTO THE
NORTHEAST CORNER LATE SUNDAY. HOWEVER...THE MODEL DOESN/T DEVELOP
ANY PRECIPITATION IN THAT PART OF THE STATE AS A RESULT.

UPPER RIDGE STILL SHOWN TO SHIFT EASTWARD MID-LATE NEXT WEEK. THIS
WILL ALLOW MID LEVEL TEMPS TO DECREASE...MAKING FOR A MORE UNSTABLE
PROFILE. AT THE SAME TIME...OPPORTUNITY OPENS UP FOR ANY MOISTURE
LURKING SOUTH OF THE BORDER TO BE TRANSPORTED NORTHEASTWARD. ANOTHER
FRONT PROGGED TO DROP INTO NORTHEAST NEW MEXICO LATE THURSDAY. ALL
THIS ALREADY COVERED IN GRIDS WITH MAX TEMPS ON A COOLING TREND AND
POPS INCREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  93  51  93 /   5   0   0   0
GALLUP..........................  44  89  43  91 /   5   0   0   0
GRANTS..........................  45  90  44  91 /  10   5   5   0
GLENWOOD........................  48  96  51  96 /  20  10  10   5
CHAMA...........................  40  82  39  84 /  10   5   5   0
LOS ALAMOS......................  51  87  49  88 /  20  10  10   5
RED RIVER.......................  36  76  36  79 /  10  10   5   5
TAOS............................  43  85  41  88 /  10   5  10   5
SANTA FE........................  51  88  51  90 /  10  10  10   5
SANTA FE AIRPORT................  53  90  52  91 /  20   5  10   5
ESPANOLA........................  47  92  48  93 /  10   0  10   5
ALBUQUERQUE HEIGHTS.............  63  92  62  93 /  20   0  10   0
ALBUQUERQUE VALLEY..............  56  93  55  94 /  20   0  10   0
ALBUQUERQUE FOOTHILLS...........  61  90  59  93 /  20   5  10   5
ALBUQUERQUE WEST MESA...........  60  93  60  95 /  20   0   5   0
SOCORRO.........................  57  94  56  96 /  20   0  10   5
SANDIA PARK/CEDAR CREST.........  53  87  49  86 /  20  10  10   5
MORIARTY/ESTANCIA...............  50  89  48  90 /  20   5  10   5
CARRIZOZO.......................  55  89  55  93 /  20   5  10  10
RUIDOSO.........................  47  84  49  85 /  20  10  10  10
RATON...........................  48  89  47  89 /  10  10  10   5
LAS VEGAS.......................  49  87  50  89 /  20  10  10   5
ROY.............................  53  83  55  85 /  10  10  10   5
CLAYTON.........................  58  90  60  92 /  10  10  10   5
SANTA ROSA......................  55  92  57  93 /  20   5  10   5
TUCUMCARI.......................  63  97  65  98 /  10   5  10   5
FORT SUMNER.....................  60  93  62  96 /  10   5   5   5
CLOVIS..........................  61  92  62  96 /  10   5   5   5
PORTALES........................  61  92  63  96 /  10   5   5   5
ROSWELL.........................  64  96  66 101 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 2, 6:37 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MDT FRI JUN 2 2006

NMZ001>021-026-031245-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
637 AM MDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED
THIS AFTERNOON AND EVENING FAVORING THE SOUTHWEST AND NORTH
CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

In the hours before

Local storm report, Jun 2, 5:23 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             PASTURA                 34.78N 104.94W
06/02/2006  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

0450 PM     HAIL             GRENVILLE               36.59N 103.61W
06/02/2006  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

JAM

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.